Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 298, NWS Louisville, KY

July 14, 20164 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 14, 2016, 12:08 AM EDT for 4 counties in Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2016, 12:08 AM EDT (04:08 UTC)
Expired
Jul 14, 2016, 12:45 AM EDT
In force
37 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bourbon County, KY, Clark County, KY, Fayette County, KY, Jessamine County, KY

The radar

The Jackson,KY radar (KJKL), 106 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 12:14 AM EDTTSTM WND DMG4 Wsw Lexington, KYPOWER LINES AND TRESS DOWN ON ELAM PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 7:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1367 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1367 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1409 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

564 
WUUS53 KLMK 140408
SVRLMK
KYC017-049-067-113-140445-
/O.NEW.KLMK.SV.W.0298.160714T0408Z-160714T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1208 AM EDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN CENTRAL KENTUCKY...
  SOUTHWESTERN BOURBON COUNTY IN CENTRAL KENTUCKY...
  NORTHEASTERN JESSAMINE COUNTY IN CENTRAL KENTUCKY...
  NORTHWESTERN CLARK COUNTY IN CENTRAL KENTUCKY...

* UNTIL 1245 AM EDT

* AT 1208 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DUNBAR HIGH
  SCHOOL...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LEXINGTON...NICHOLASVILLE...VETERANS PARK...CADENTOWN...
  MEADOWTHORPE...CARDINAL HILL...DUNBAR HIGH SCHOOL...CHEVY CHASE...
  BRYAN STATION AND THOROUGHBRED ACRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3791 8429 3791 8430 3790 8431 3793 8466
      3803 8465 3811 8463 3815 8421
TIME...MOT...LOC 0408Z 271DEG 28KT 3802 8457 

HAIL...<.75IN
WIND...60MPH
 
$$

SCHOETTMER
3 follow-up statements
184 
WWUS53 KLMK 140421
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1221 AM EDT THU JUL 14 2016

KYC017-049-067-113-140445-
/O.CON.KLMK.SV.W.0298.000000T0000Z-160714T0445Z/
FAYETTE KY-BOURBON KY-JESSAMINE KY-CLARK KY-
1221 AM EDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR FAYETTE...SOUTHWESTERN BOURBON...NORTHEASTERN JESSAMINE AND
NORTHWESTERN CLARK COUNTIES...

AT 1221 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CADENTOWN...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...FAYETTE MALL...VETERANS PARK...CADENTOWN...
U K ARBORETUM...MEADOWTHORPE...CARDINAL HILL...CHEVY CHASE...
BRYAN STATION AND HIGHLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3791 8429 3791 8430 3790 8431 3792 8454
      3803 8456 3812 8452 3815 8421
TIME...MOT...LOC 0421Z 271DEG 28KT 3802 8444 

HAIL...<.75IN
WIND...60MPH
 
$$

SCHOETTMER
933 
WWUS53 KLMK 140430
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1230 AM EDT THU JUL 14 2016

KYC113-140440-
/O.CAN.KLMK.SV.W.0298.000000T0000Z-160714T0445Z/
JESSAMINE KY-
1230 AM EDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JESSAMINE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
CENTRAL KENTUCKY.

LAT...LON 3795 8445 3803 8447 3810 8443 3815 8421
      3791 8429 3791 8430 3790 8431
TIME...MOT...LOC 0430Z 271DEG 28KT 3802 8435 

$$

KYC017-049-067-140445-
/O.CON.KLMK.SV.W.0298.000000T0000Z-160714T0445Z/
FAYETTE KY-BOURBON KY-CLARK KY-
1230 AM EDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR SOUTHEASTERN FAYETTE...SOUTH CENTRAL BOURBON AND NORTHWESTERN
CLARK COUNTIES...

AT 1230 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CADENTOWN...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...CADENTOWN...BRYAN STATION...CLINTONVILLE...
LOCUST GROVE...OLD PINE GROVE...CHILESBURG...PINE GROVE...
FENWICK AND ATHENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3795 8445 3803 8447 3810 8443 3815 8421
      3791 8429 3791 8430 3790 8431
TIME...MOT...LOC 0430Z 271DEG 28KT 3802 8435 

HAIL...<.75IN
WIND...60MPH
 
$$

SCHOETTMER
117 
WWUS53 KLMK 140439 RRA
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1239 AM EDT THU JUL 14 2016

KYC017-049-067-140449-
/O.EXP.KLMK.SV.W.0298.000000T0000Z-160714T0445Z/
FAYETTE KY-BOURBON KY-CLARK KY-
1239 AM EDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE...SOUTH
CENTRAL BOURBON AND NORTHWESTERN CLARK COUNTIES WILL EXPIRE AT 1245
AM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
CENTRAL KENTUCKY.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LAT...LON 3795 8445 3803 8447 3810 8443 3815 8421
      3791 8429 3791 8430 3790 8431
TIME...MOT...LOC 0437Z 271DEG 28KT 3802 8435 

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 9:30 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 13, 9:30 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
930 PM EDT WED JUL 13 2016

...Forecast Update...
Issued 930 PM EDT Wed Jul 13 2016

Line of mid-level convection did do a job on killing some of the
instability over the area.  Still have a few pockets/stronger
elements within the line. Have trimmed a few counties from the
watch, behind the line. Will keep going on trimming as the line
heads east.

Issued 715 PM EDT Wed Jul 13 2016

Line of storms getting reinvigorated as it runs into an pocket of
available instability. Still unsure how it will handle the mid-level
moisture out ahead of the line, whether it work at weakening the
line or not. Either way, reports continue to come in with the line
and its fast forward motion. As such, we've coordinated a Severe
Thunderstorm Watch with SPC to cover where we expect the line to
march through. Updated products out shortly.

Issued 600 PM EDT Wed Jul 13 2016

Have a line of storms moving quickly toward the western edge of our
forecast area this hour. It should make it into Dubois county before
730 PM. An interesting feature popped up ahead of it this hour
though, on the latest visible satellite. Some mid level returns are
noted, which may help to stabilize the environment ahead of the
line. Those returns are just starting to show up on radar now. Will
be interesting to see how this feature affects the southern part of
the line. SPC mesoanalysis indicates a fairly unstable environment
for the line to progress through in just northwest of our forecast
area, in southwest Indiana.

Have fine-tuned the gridded forecast for pops. Bringing a better
chance for storms into Louisville later this evening. This change in
based on some of the higher-res models, like the HRRR, which have
been persistent in bringing the line east into our area.

.SHORT TERM (Now through Thursday Night)...
Issued at 310 PM EDT Wed Jul 13 2016

A hot and humid low-level air mass remains in place across the Ohio
Valley, currently sending Heat Indices to around 100 over central
and western parts of the forecast area.  The only good thing about
the heat right now is that it's even warmer aloft.  A mid-level cap
is currently preventing explosive convective growth, with cumulus
remaining flat. Should a storm manage to break this cap, though,
MLCAPEs in excess of 3500 J/kg prevail. In other words, the current
airmass doesn't support a high potential for a lot of storms, but if
any DO break the cap, the threat for severe will definitely be there
(hence the SPC slight risk straddling the Ohio River).  The primary
threat for any storms that make it through the cap will be high
winds, since the warm, moist thermal profile limits the large hail
threat and winds don't support tornadoes.

All of the above having been said, a large squall line making its
way across Missouri this afternoon is heading east at the moment.
The short range models models are in fairly good agreement with
keeping this north of the Ohio River this evening, but disagree on
just how far north.  The bottom line is that Indiana counties will
have the best chance of storms this evening, with decreasing chances
as you head south.

General - a.k.a non-severe - thunderstorm chances will spread across
all of central KY and southern IN overnight and on Thursday as
additional short-wave ripples in the upper flow persist. Weaker
instability aloft through the period means hail and strong winds
will not be likely with these, but tropical-like downpours will be
possible with any storms.

Temperatures will only dip into the lower to mid 70s for lows both
tonight and Thursday night, while most highs Thursday top out around
90.

.LONG TERM (Friday through Wednesday)...
Issued at 310 PM EDT Wed Jul 13 2016

A subtle change in the upper level pattern over the U.S. is in
store for the extended period.  Heading into next week, the Ohio
Valley will see a slight break in the heat as the 500 mb pattern
transitions from a nearly zonal flow today to a high amplitude ridge
over the Great Plains by day 7. With the amplification of the ridge
to the west, the region will have a northwest component to the upper
air flow, resulting in a reduction of SFC-500 mb thicknesses that
will translate into highs in the mid 80s for the weekend.  As the
upper ridge widens and intensifies however, warmer air will return,
sending daytime highs back into the 90s for the start of the work
week. The down side of a ridge centered that far west is that we'll
be along the northwest flow "ring of fire" - a climatological stormy
area known for nocturnal MCS development and poor handling by the
models.

In a nutshell, what all of the above means is a hot, humid, and
unsettled weather pattern for the week. While dewpoints in the upper
60s to mid 70s will keep it sweaty, daytime highs limited to the mid
80s to lower 90s will only result in Heat Indices in the upper 90s
for the most part, limiting the likelihood of heat advisories or
warnings.

&&

.AVIATION (00Z TAF Update)...
Issued at 715 PM EDT Wed Jul 13 2016

Have some light rains headed toward SDF now, but a meatier line of
storms will move through within the first hour or two of the TAF
time, with gusts to 30 knots, if not more, looking more likely. This
line should not be as strong by the time it gets to LEX/BWG, but
have some wind gusts in each a little later. Overnight, a omplex of
storms over central Missouri now may try and sneak into BWG's area,
but in a weaker state, given the potential for this first wave to
eat up some instability. After that will watch for residual low
ceilings and then potential for new showers/storms Thursday, but the
focus in this set of TAFs is the initial line.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Update.........RJS
Short Term.....JBS
Long Term......JBS
Aviation.......RJS
Hazardous weather outlook, Jul 13, 10:29 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1029 PM EDT WED JUL 13 2016

INZ076>079-083-084-089>092-KYZ023>027-030>032-041>043-046>049-
053>057-061>067-070>078-081-082-150230-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-OLDHAM-TRIMBLE-
FAYETTE-BOURBON-NICHOLAS-MERCER-JESSAMINE-LARUE-MARION-BOYLE-GARRARD-
MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-LOGAN-WARREN-
SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-
CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...LOUISVILLE...LA GRANGE...
BEDFORD...MILTON...LEXINGTON...PARIS...CARLISLE...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...
HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
1029 PM EDT WED JUL 13 2016 /929 PM CDT WED JUL 13 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST THROUGH THE
OVERNIGHT HOURS. THE MAIN THREATS WILL BE CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED AT INTERVALS
THROUGHOUT THE PERIOD. ANY STORM WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ARE REQUESTED TO REPORT ANY DAMAGE FROM STORMS.

KYZ028-029-033>040-045-150230-
HARDIN-BULLITT-HENRY-SHELBY-FRANKLIN-SCOTT-HARRISON-SPENCER-ANDERSON-
WOODFORD-NELSON-
INCLUDING THE CITIES OF...ELIZABETHTOWN...SHEPHERDSVILLE...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...BARDSTOWN
1029 PM EDT WED JUL 13 2016

...SEVERE THUNDERSTORM WATCH 381 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER
CENTRAL KENTUCKY. THESE STORMS COULD BECOME VERY STRONG, WITH
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED AT INTERVALS
THROUGHOUT THE PERIOD. ANY STORM WILL BE CAPABLE OF PRODUCING
TORRENTIAL RAINFALL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ARE REQUESTED TO REPORT ANY STRONGER WIND GUSTS AS WELL AS
DAMAGE FROM THOSE WINDS TONIGHT.

JBS/RJS

In the hours before

Special weather statement, Jul 13, 11:03 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1103 PM EDT WED JUL 13 2016

KYZ035-036-140330-
FRANKLIN-SCOTT-
1103 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FRANKLIN AND
NORTHWESTERN SCOTT COUNTIES...

AT 1103 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
FRANKFORT...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...STAMPING GROUND...SADIEVILLE...BRYANT...JOSEPHINE...
DUVAL...BIDDLE...LONGLICK...HARVIELAND AND MINORSVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3847 8455 3845 8453 3824 8452 3822 8496
      3837 8491 3835 8489 3836 8484 3834 8479
      3835 8475 3837 8471 3849 8455
TIME...MOT...LOC 0303Z 260DEG 32KT 3834 8485

SCHOETTMER
Special weather statement, Jul 13, 11:14 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1114 PM EDT WED JUL 13 2016

KYZ035-036-039>041-140345-
FRANKLIN-WOODFORD-SCOTT-FAYETTE-ANDERSON-
1114 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FAYETTE...SOUTHERN
FRANKLIN...SOUTHWESTERN SCOTT...NORTHERN WOODFORD AND NORTHEASTERN
ANDERSON COUNTIES...

AT 1114 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FRANKFORT...
MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 45 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...GEORGETOWN...FRANKFORT...VERSAILLES...MIDWAY...STAMPING
GROUND...BON AIR HILLS...JETT...BIG EDDY AND MILLVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3808 8505 3827 8491 3834 8449 3805 8453
TIME...MOT...LOC 0314Z 267DEG 36KT 3817 8490

SCHOETTMER
Special weather statement, Jul 13, 11:22 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1122 PM EDT WED JUL 13 2016

KYZ035>037-043-140345-
FRANKLIN-SCOTT-HARRISON-NICHOLAS-
1122 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NICHOLAS...
HARRISON...EAST CENTRAL FRANKLIN AND CENTRAL SCOTT COUNTIES...

AT 1122 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
CYNTHIANA...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 TO 45 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CYNTHIANA...BRECKINRIDGE...STAMPING GROUND...SADIEVILLE...BERRY...
MORNING GLORY...COLVILLE...LAIR...BROADWELL AND VENUS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3835 8416 3837 8419 3834 8424 3825 8480
      3840 8468 3848 8457 3851 8449 3854 8448
      3853 8446 3854 8443 3857 8441 3858 8420
      3856 8422 3855 8421 3855 8416 3850 8418
      3850 8416 3849 8417 3845 8405 3837 8404
TIME...MOT...LOC 0322Z 253DEG 45KT 3840 8449

SCHOETTMER
Local storm report, Jul 13, 11:33 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1133 PM EDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     TSTM WND DMG     3 SSE SHELBYVILLE       38.18N 85.21W
07/13/2016                   SHELBY             KY   911 CALL CENTER

            TREES DOWN ALONG MT. EDEN ROAD IN THE AREA
            OF HOOPER STATION AND MCMAKIN-MCMULLEN.

&&

KDW
Special weather statement, Jul 13, 11:52 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1152 PM EDT WED JUL 13 2016

KYZ042-043-140415-
BOURBON-NICHOLAS-
1152 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL AFFECT NICHOLAS AND NORTHEASTERN
BOURBON COUNTIES...

AT 1152 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF CARLISLE...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARLISLE...MILLERSBURG...ELLISVILLE...MYERS...BARTERVILLE...
HEADQUARTERS...BLUE LICKS SPRINGS...PLEASANT VALLEY...
MOOREFIELD AND WESTON.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3826 8390 3825 8425 3840 8410 3845 8412
      3846 8410 3844 8402 3843 8400 3842 8400
      3844 8399 3844 8397 3842 8395 3836 8392
      3836 8389 3835 8390 3836 8387 3833 8386
      3834 8384 3832 8385 3831 8383
TIME...MOT...LOC 0352Z 267DEG 33KT 3840 8408

SCHOETTMER
Special weather statement, Jul 13, 11:54 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1154 PM EDT WED JUL 13 2016

KYZ036-040>043-048-049-140430-
BOURBON-WOODFORD-SCOTT-FAYETTE-NICHOLAS-CLARK-JESSAMINE-
1154 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL AFFECT FAYETTE...SOUTHEASTERN
NICHOLAS...BOURBON...NORTHERN JESSAMINE...CLARK...SOUTHEASTERN SCOTT
AND CENTRAL WOODFORD COUNTIES...

AT 1154 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER VERSAILLES...
MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...GEORGETOWN...NICHOLASVILLE...WINCHESTER...VERSAILLES...
PARIS...CADENTOWN...MEADOWTHORPE...CARDINAL HILL AND CHEVY CHASE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3818 8399 3812 8408 3794 8397 3792 8399
      3787 8401 3787 8403 3786 8402 3786 8401
      3785 8401 3788 8426 3792 8427 3789 8434
      3794 8482 3795 8482 3797 8480 3798 8482
      3801 8482 3815 8470 3825 8435 3826 8390
TIME...MOT...LOC 0354Z 255DEG 33KT 3805 8468

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 9:18 PM EDTSpecial Weather StatementLMKOldham42 min
Jul 13, 9:46 PM EDTSpecial Weather StatementLMKHenry, Trimble44 min
Jul 13, 10:21 PM EDTSpecial Weather StatementLMKShelby24 min
Jul 13, 10:43 PM EDTSpecial Weather StatementLMKFranklin32 min
Jul 13, 10:52 PM EDTSevere Thunderstorm WarningLMKFranklin, Shelby23 min
Jul 13, 11:03 PM EDTSpecial Weather StatementLMKFranklin, Scott27 min
Jul 13, 11:14 PM EDTSpecial Weather StatementLMKFranklin, Scott31 min
Jul 13, 11:22 PM EDTSpecial Weather StatementLMKHarrison, Scott23 min
Jul 13, 11:35 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas25 min
Jul 13, 11:52 PM EDTSpecial Weather StatementLMKNicholas23 min
Jul 13, 11:54 PM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Woodford36 min
Jul 14, 12:15 AM EDTSevere Thunderstorm WarningLMKBourbon, Nicholas30 min
Jul 14, 10:30 AM EDTSpecial Weather StatementLMKOhio30 min
Jul 14, 10:34 AM EDTSevere Thunderstorm WarningLMKOhio26 min
Jul 14, 11:05 AM EDTSpecial Weather StatementLMKButler, Edmonson, Grayson, Ohio, Warren55 min
Jul 14, 12:32 PM EDTSpecial Weather StatementLMKClark, Garrard, Jessamine, Madison58 min
Jul 14, 12:35 PM EDTSpecial Weather StatementLMKAdair, Allen, Barren, Green, Hart, Metcalfe and 3 more55 min
Jul 14, 1:24 PM EDTSevere Thunderstorm WarningLMKAllen, Simpson, Warren36 min
Jul 14, 1:40 PM EDTAreal Flood AdvisoryLMKAllen, Logan, Simpson, Warren3 hr
Jul 14, 2:46 PM EDTSpecial Weather StatementLMKMadison44 min
Jul 14, 2:48 PM EDTSpecial Weather StatementLMKNicholas27 min
Jul 14, 3:00 PM EDTSpecial Weather StatementLMKMadison30 min
Jul 14, 3:06 PM EDTSpecial Weather StatementLMKBoyle24 min
Jul 14, 3:08 PM EDTSpecial Weather StatementLMKHancock37 min
Jul 14, 3:32 PM EDTSpecial Weather StatementLMKGarrard, Madison43 min
Jul 14, 4:32 PM EDTSpecial Weather StatementLMKMeade28 min
Jul 14, 4:48 PM EDTSpecial Weather StatementLMKBreckinridge27 min
Jul 14, 5:29 PM EDTSpecial Weather StatementLMKOhio31 min
Jul 14, 5:56 PM EDTSpecial Weather StatementLMKGrayson34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.